MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS INC. PRELUDE SHORT SHEATH

MERIT MEDICAL SYSTEMS INC. PRELUDE SHORT SHEATH
Catalog Number PSS-6F-4-018MT
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that when inserted into patient with contrast injection, the 6fr green cap and anti-reflux valve disconnected from the hub of the sheath and blew back onto the wire that was used to maintain access into the vessel.The patient had some blood flowing out from the hub of the sheath but was controlled before significant bleeding could occur and with no significant harm to the patient.The sheath was exchanged and the procedure was completed successfully without any further occurrences or harm to the patient.
 
Additional Manufacturer Narrative
The suspect device was returned for evaluation.The device was examined visually and simulated use testing was performed.The complaint is confirmed.Root cause is attributed to the user of the device.A review of the device history record was performed and no exception documents were found.A review of the complaint database was performed and no similar complaints for this lot number were identified.

Brand Name
PRELUDE SHORT SHEATH
Common Device Name
SHORT SHEATH
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS INC.
1600 merit parkway
south jordan UT 84095
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS INC.
1600 merit parkway
south jordan UT 84095
Manufacturer Contact
bryson heaton bsn, rn.
1600 merit parkway
south jordan, UT 84095
MDR Report Key20127001
Report Number1721504-2024-00062
Device Sequence Number14269349
Product Code DYB
UDI-Device Identifier00884450015391
UDI-Public00884450015391
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K082063
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPSS-6F-4-018MT
Device Lot NumberH2945632
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2024
Supplement Date Received by Manufacturer09/13/2024
Initial Report FDA Received Date09/03/2024
Supplement Report FDA Received Date09/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown